Texas, 2022Damaging Winds in Texas, July 2 to 3, 2022
July 2 to 3, 2022 · NWS FWD · 2 events in 2 counties and zones
A weak upper low pressure system teamed with moisture from a remnant tropical low to bring widely scattered afternoon and evening thunderstorms to the region in the first few days of July. Minor wind damage associated with these storms was reported in a few isolated locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper low pressure system teamed with moisture from a remnant tropical low to bring widely scattered afternoon and evening thunderstorms to the region in the first few days of July. Minor wind damage associated with these storms was reported in a few isolated locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 2, 12:39 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 2, 12:39 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
139 PM CDT Sat Jul 2 2022
...New Long Term...
.SHORT TERM... /Issued 1241 PM CDT Sat Jul 2 2022/
/This Afternoon through Sunday Night/
Visible satellite imagery shows an expanding cumulus field across
North and Central Texas this afternoon with pop-up showers
starting to increase in coverage across our southeast counties. A
moisture rich boundary layer in the wake of a departing tropical
low, and strong heating will lead to the erosion of remaining
inhibition and we should see widely scattered showers/storms
increase through the afternoon. Wind fields are generally light,
so any activity will be slow moving and capable of heavy rainfall
and lightning. While a strong wind gust will also be possible,
severe weather is generally not anticipated. New convection will
be possible along remnant outflow boundaries. We'll have the
highest PoPs across our southeast counties extending northward
with 20% PoPs along the I-20 corridor in the Metroplex. This
activity will diminish in coverage quickly with loss of daytime
heating. Overnight will be warm with mostly clear skies and light
winds. Temperatures will remain near 80 in urban areas with upper
70s elsewhere.
On Sunday, an upper low over Central Texas will pivot westward and
put part of North Texas within a favorable area of forcing for
ascent. While the lift will be subtle, the presence of an axis of
near 2" PWs along the I-20 corridor will likely be sufficient for
another round of widely scattered showers and thunderstorms. This
activity may be more focused from the Metroplex westward through
the afternoon in conjunction with the subtle ascent aloft. We'll
continue with a swath of 20% PoPs along and north/northwest of
I-20 through tomorrow afternoon, but there is some potential that
these will need to be bumped up. Otherwise, it'll be hot and
humid outside of precipitation areas with heat indices between
100-105.
Dunn
&&
.LONG TERM... /NEW/
/July 4th through Saturday/
A renewed surge of heat remains in store for North and Central
Texas through the first full week of July, as strong upper level
ridging reasserts itself across much of the country.
Beginning on Monday and continuing through Wednesday, a sprawling
upper level high will intensify across the Mid South, with our
region finding itself on the western periphery of this feature.
Subsidence will be sufficient to send afternoon highs to near or
slightly above the century mark across all of North and Central
Texas. By mid to late week the upper level high will migrate
westward through Kansas/Oklahoma, finally taking up residence to
our west by next weekend. Continued subsidence on the southern
flank of this high, coupled with baking soils and diminishing
evapotranspiration, will yield continued highs above 100 degrees
in all areas through Saturday.
Followed the trend of previous shifts in slightly lowering the
afternoon NBM dewpoints slightly through the mid/late part of the
week. Believe mixing will be sufficient to bring afternoon
dewpoints into the upper 50s to mid 60s from west to east across
the area. Combined with the daily highs above 100, heat indices
through the week should easily reach the 100-105 degree range,
with pockets of 105-108 possible across the northeastern zones.
Heat Advisories are likely in our future for parts of the
forecast area during the upcoming week, especially in areas east
of I-35.
The ultimate position of the upper ridge center over the
Rockies/Intermountain West will place North Texas in more of a
northwesterly to northerly flow regime by next weekend. Guidance
hints at the possibility of a weak boundary approaching the Red
River by Saturday, with scattered convection breaking out across
the region. For now, think the potential for this scenario is too
low to include any PoPs for next weekend.
Bradshaw
&&
.AVIATION... /Issued 1241 PM CDT Sat Jul 2 2022/
/18Z TAFs/
VFR will generally prevail outside of convective areas through
this evening and again on Sunday. Light east-southeast winds this
afternoon will become more southerly tonight. Convective chances
are around 20% this afternoon with hit/miss thunderstorms ongoing
to the southeast of the D10 airspace. An increasingly robust
cumulus field is spreading into southern D10 now along with
increasing satellite derived lightning probabilities. We'll
continue with a VCSH for now but if these trends continue over the
next hour or so, we'll add VCTS into the evening. Another round of
afternoon scattered showers/storms is expected Sunday with
activity shifting to the west/northwest as compared to today.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 97 80 99 80 100 / 20 5 20 0 0
Waco 96 77 98 76 98 / 20 10 5 0 0
Paris 91 73 94 75 98 / 10 5 20 0 5
Denton 97 76 99 77 100 / 5 5 20 0 0
McKinney 94 76 97 77 98 / 10 5 20 0 0
Dallas 96 80 98 81 100 / 20 5 20 0 0
Terrell 95 76 99 77 100 / 20 5 20 0 0
Corsicana 93 77 98 77 99 / 30 10 10 0 0
Temple 96 76 98 75 99 / 20 10 5 0 0
Mineral Wells 99 75 99 74 102 / 20 5 20 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 2, 2:05 AM CST, 14 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
305 AM CDT Sat Jul 2 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030815-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
305 AM CDT Sat Jul 2 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
There is a chance of thunderstorms today, primarily for areas south
of I-20 and east of I-35. Severe weather is not expected, but a few
storms may produce brief heavy rain.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated storms are expected Sunday afternoon. Severe weather is
unlikely.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 4:20 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
520 PM CDT Sat Jul 2 2022
TXZ133-022245-
Johnson TX-
520 PM CDT Sat Jul 2 2022
...A strong thunderstorm will impact portions of northwestern Johnson
County through 545 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Keene, moving southwest at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burleson, Cleburne, Keene, Joshua, Alvarado, Godley, Cross Timber,
Cleburne State Park, Rio Vista and Briaroaks.
This includes Interstate 35W between mile markers 22 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3250 9726 3239 9713 3222 9738 3220 9759
3220 9761 3247 9762
TIME...MOT...LOC 2220Z 062DEG 12KT 3239 9737
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
79Thunderstorm Wind, Johnson
- When
- July 2, 4:25 PM CST
- Where
- Johnson County, 1.81 mi SW of Cuba
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 32.360, -97.370
A social media report indicated multiple trees snapped or blown down near the city of Cleburne.
Thunderstorm Wind, Montague
- When
- July 3, 1:15 PM CST
- Where
- Montague County, 1.85 mi WNW of Illinois Bend
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.890, -97.530
Emergency management reported a wood shed damaged and two aluminum barn doors blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, July 2, 20221 death · 1 injured · 1 event
- Flash Flood and Damaging Winds in Kentucky, July 2, 20221 death · $4,000 · 52 kt wind · 5 events
- Damaging Wind and Lightning Strike in Georgia, July 2, 20221 death · 50 kt wind · 2 events
- Flash Flooding and Hail in Montana, July 2 to 6, 2022$700,000 · 61 kt wind · 23 events
- Hail and Damaging Winds in Idaho, July 2, 20221 injured · $800,000 · 1.25 in hail · 12 events
- Hail and Damaging Winds in Pennsylvania, July 2, 2022$156,000 · 1.5 in hail · 16 events
- Flash Flood in New Mexico, July 2, 2022$300,000 · 1 event
- Damaging Winds in Maryland, July 2 to 3, 2022$90,000 · 60 kt wind · 15 events
- Flash Flooding and Flooding in Maryland, July 2 to 3, 202227 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 2, 2022$21,000 · 50 kt wind · 11 events
- Damaging Winds in Virginia, July 2, 2022$28,000 · 60 kt wind · 4 events
- Damaging Winds in Virginia, July 2, 2022$19,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045189, 1045190.